I'm new here, so for what it's worth, my understanding is any of the classic antidepressants carry the risk of pushing you over into mania.
What has worked wonders for me is a Lamictal--it's a mood stabilizer but tends to work well for people who are primarily depressed. That said, it has pushed me over into a couple hypo-manic episodes, so I'm currently taking seroquel to buffer it.
Are you seeing a doctor? What has s/he recommended?
The others are right. No person with bipolar should take an AD w/o a mood stabilizer in place. Lamictal is great for depression and is also a mood stabilizer. Otherwise wellbutrin is the AD that is least likely to push one into a manic episode.
I've been on about 40 different psych meds prior to being diagnosed as Bipolar, (which was 8 years ago) I am on depakote, clonazepam (agitation), and seroquel when I'm falling over the edge. I don't need an AD for my mood. My issue is I also have fibromyalgia which is treated with tricyclic AD's. But I can't take them either. I tend to have a lot of side effects (with a lot of meds) that cause BIG problems for me. I don't see a MD.
Lamictal was another med I am unable to take.
Last edited by Administrator; 05-15-2008 at 10:08 PM.
I have recently been diagnosed with BP but I have been on zoloft 50mg/day for 4 years and i seem to be okay with it. i was on wellbutrin for a little while before the zoloft and it only made me really depressed, almost suicidal. that's when I was put on zoloft. now I am also on Depakine 500mg/day.
I don't suffer from insanity, I enjoy every minute of it!
hI bUNNY lOVER,i'M ALSO NEW ON THIS SITE,i HAVE bI-pOLAR 2, FOR THE PAST 20 YRS i HAVE TAKEN SERTRALINE, 250mg.I have tryed most of the mood stablizers, but have had really bad results, I' now about to try Lamictal, but im told that there is a high risk of getting a rash and being very ill , was this mentioned to you.
I've been on lamictal for over a year and have not had rashes. What were you told about getting ill caused by lamictal?
I take seroquil for sleep, effexor and lithium for depression. Sounds awful to take all of this medication. Now my depression has been back and the lithium was supposed to cure it. Well it's not working.
I was on Lamictal for two weeks and it made me have horrible rashes all over my body. I also became very ill and had to go to the emergency room for the reaction I was having to this medication. I hope this helps.
Hi everyone thank u so much for all your messages, its good to know I'm not the only one climbing the walls.I had another visit to the Happy Farm, to see the doc,he imformed me I was having a manic moment, the second one in 20 yrs.
He has prescibed me SEROQUEL 100 mg in the morn, and 200 mg at night.
For the first time in many years I'm sleeping through the night, BUT it is not doing much for my depression,I'm also on Sertline 250 mg in the morn, for the past 20 years.
In the past few days I have printed some imformation about Bi-polar for my family, as I have given up trying to tell them how I feel.I was so surprised when some of them said, Oh I thought you only got it for a few days a week,???? NO ITS FOR LIFE !!!!!!!!!, ONCE AGAIN THANK U EVERYONE x
Hi everyone,ITs Brenda from sunny Brighton, I CAN'T BELIEVE IT,I received a phone call from the MAIN MAN, the MR, not the young doctors who are younger then my kids !!!!! but the boss himself.
It seems he has been thinking about me [thats nice] and he thought it would be a good idear if I was to have ANOTHER, blood test to see if my THYROID needed a top up.You see I take 50 mg of Thyroxin a day, as I have a under active thyroid, it seems when I had one of my Turns [manic] last week,the BIG BOSS, thinks it could have been my thyroid was the problem.
So last Friday, I made my way to my docs, where a very nice nurse, used my arm for dart pratice, stuck a large peice of sticky tape,with a huge cotton ball, on my hairy arm, with a big smile and a glint in her eyes.
Well folks I have a week to wait for my results, so as soon as I know,I will let my new friends know.
In the mean time,Im trying to stop my tounge from sticking to the roof of my mouth, ever since I started this new drug Seroquel, my mouth keeps drying out, like a cats litter tray,[not that I have tryed eating it] lol,Im drinking so much coffee, and juice,and chewing gum my jaw ache's.
Well take care fellow suffer's, keep smiling, Brenda x
After many years with so many different meds and combinations of meds and hospitilazations I know what your talking about. I use Cymbalta 60mg a day and clonizapam 2mg total through the day. It keeps my depression up enough that I can deal with it but does not push me over the edge. I realy like the "nurse" I see for this. He is so knowledgable and willing to work with me to get the right meds and adjust them as needed. Keep working on the combination untill you are comfortable with it and can manage maybe a bit of depression so you don't go over the edge.